Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 9, 2011, 12:17 AM EDT for 6 counties in Indiana; 4 counties in Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 12:17 AM EDT (04:17 UTC)
- Expired
- Jun 9, 2011, 1:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:35 AM EDT | TSTM WND DMG | 4 E Bertrand, MI | REPORT OF A TREE DOWN ONTO POWER LINES AT US 12 AND GUMWOOD RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS53 KIWX 090417
SVRIWX
INC039-085-087-091-099-141-MIC021-023-027-149-090500-
/O.NEW.KIWX.SV.W.0107.110609T0417Z-110609T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN SOUTHWEST MICHIGAN...
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
NORTHWESTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 100 AM EDT/MIDNIGHT CDT/
* AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
OUTFLOW WINDS FROM THUNDERSTORMS OVER LAKE MICHIGAN PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THESE
STRONG WINDS WAS LOCATED ALONG A LINE EXTENDING FROM 37
MILES NORTH OF MARCELLUS TO 5 MILES NORTH OF NILES TO 5
MILES NORTH OF NEW CARLISLE...AND MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
GEORGETOWN...MARCELLUS AND EDWARDSBURG...
MISHAWAKA AND GRANGER...
OSCEOLA...LAKEVILLE AND GULIVOIRE PARK...
THREE RIVERS AND ELKHART...
CONSTANTINE AND DUNLAP...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LA
GRANGE...DAILEY...BARRON LAKE...BERTRAND...LYDICK...CHAIN-O-LAKES...
CRUMSTOWN...WAKELEE...PENN...DIAMOND LAKE...INDIAN VILLAGE AND CALVIN
CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4157 8577 4133 8615 4174 8667 4194 8632
4208 8617 4208 8522
TIME...MOT...LOC 0414Z 312DEG 39KT 4250 8554 4187 8622
4173 8647
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
924
WWUS53 KIWX 090433
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EDT THU JUN 9 2011
INC091-MIC021-090441-
/O.CAN.KIWX.SV.W.0107.000000T0000Z-110609T0500Z/
LA PORTE IN-BERRIEN MI-
1233 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERRIEN AND
NORTHEASTERN LA PORTE COUNTIES IS CANCELLED...
AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORM OUTFLOW WINDS WHICH PROMPTED
THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN
IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4181 8613 4208 8577 4208 8522 4157 8577
4133 8615 4159 8648
TIME...MOT...LOC 0431Z 312DEG 39KT 4237 8535 4174 8604
4155 8639
$$
INC039-085-087-099-141-MIC023-027-149-090500-
/O.CON.KIWX.SV.W.0107.000000T0000Z-110609T0500Z/
ELKHART IN-ST. JOSEPH IN-LAGRANGE IN-MARSHALL IN-KOSCIUSKO IN-
BRANCH MI-ST. JOSEPH MI-CASS MI-
1233 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN KOSCIUSKO...NORTHEASTERN MARSHALL...ST. JOSEPH AND
ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE
COUNTY IN NORTHEAST INDIANA...AND EASTERN CASS...ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE OUTFLOW WINDS FROM THUNDERSTORMS ACROSS SOUTHERN LAKE
MICHIGAN CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THE LEADING
EDGE OF THESE SEVERE OUTFLOW WINDS WAS LOCATED ALONG A LINE
EXTENDING FROM 33 MILES NORTH OF CENTREVILLE TO EDWARDSBURG TO 9
MILES NORTHWEST OF LAKEVILLE...AND MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MISHAWAKA...GULIVOIRE PARK...SIMONTON LAKE...ELKHART...THREE
RIVERS...DUNLAP...BREMEN...GOSHEN...NAPPANEE AND OSCEOLA.
THESE OUTFLOW WINDS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS
BERRIEN COUNTY IN SOUTHWEST LOWER MICHIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4181 8613 4208 8577 4208 8522 4157 8577
4133 8615 4159 8648
TIME...MOT...LOC 0431Z 312DEG 39KT 4237 8535 4174 8604
4155 8639
WIND...HAIL 60MPH <.50IN
$$560
WWUS53 KIWX 090454
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EDT THU JUN 9 2011
INC039-085-087-099-141-MIC023-027-149-090503-
/O.EXP.KIWX.SV.W.0107.000000T0000Z-110609T0500Z/
ELKHART IN-ST. JOSEPH IN-LAGRANGE IN-MARSHALL IN-KOSCIUSKO IN-
BRANCH MI-ST. JOSEPH MI-CASS MI-
1254 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KOSCIUSKO...
NORTHEASTERN MARSHALL...ST. JOSEPH AND ELKHART COUNTIES IN NORTH
CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST
INDIANA...AND EASTERN CASS...ST. JOSEPH AND NORTHWESTERN BRANCH
COUNTIES IN SOUTHWEST MICHIGAN WILL EXPIRE AT 100 AM EDT...
AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORM OUTFLOW WINDS WHICH PROMPTED
THE WARNING HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 40 TO 50
MPH WILL STILL BE POSSIBLE.
LAT...LON 4181 8613 4208 8577 4208 8522 4157 8577
4133 8615 4159 8648
TIME...MOT...LOC 0453Z 312DEG 39KT 4221 8511 4158 8580
4139 8615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:48 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 8, 11:48 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1148 PM EDT WED JUN 8 2011 .NEAR TERM... CURRENTLY MONITORING RADAR TRENDS OVER SOUTHERN LAKE MI. INITIAL SURGE SOUTHEAST TOWARDS BERRIEN COUNTY HAS CALMED DOWN AND SEEMS TO BE TRANSLATING MORE EASTWARD. OF CONCERN FOR THE NEXT HOUR OR 2 IS A FAST MOVING OUTFLOW BOUNDARY THAT IS PREPARING TO MOVE ONSHORE. SPC MESOANALYSIS SHOWS MARINE LAYER IS INLAND ABOUT A COUNTY OR SO BUT INSTABILITY DOES INCREASE AS YOU WORK FURHTER IN. WHILE CONFIDENCE IS LIMITED...SOME CONCERN THAT CONVECTION COULD QUICKLY FIRE AS THE OUTFLOW ENCOUNTERS THIS MORE UNSTABLE AIR DESPITE WHAT LOOKS LIKE INCREASING CIN IN PLACE. 1Z HRRR SEEMS TO HAVE A HANDLE ON WHAT IS UNFOLDING...BRINGING THE OUTFLOW THROUGH AND TRYING TO DEVELOP SOME CONVECTION BUT DISSIPATING WITH TIME AND THEN REFOCUSING TO THE WEST ACROSS ILLINOIS WITH WHAT MAY BE A DECAYING AREA OF STORMS AFTER 10Z. FORECAST IS FINE FOR NOW WITH SCT WORDING. && .PREV DISCUSSION... /ISSUED 805 PM EDT WED JUN 8 2011/ AVIATION /00 UTC TAFS/... TIMING OF OUTFLOW FROM UPSTREAM CONVECTION IN CONJUNCTION WITH 3KM HIGH-RES RAPID REFRESH MODELING SUGGESTS MODEST CONVECTIVE DVLPMENT WITH MLCAPE AROUND 2000 J/KG AFTER MIDNIGHT ACRS NWRN IN. THEN AS STABILITY/MLCIN INCRS TOWARD DAYBREAK ALONG WITH SERN EXTENT DECLINE IN DEEP LYR SHEAR...ANTICIPATED TSRA DECAY WITH TSRA POTNL AT KFWA SIGNIFICANTLY LESS AND TOO LOW FOR ANYTHING MORE THAN CB/PROB30 MENTION. WL REASSESS LATER THIS EVENING FOR EITHER REMOVAL OF TSRA MENTION THERE OR THE LESS LKLY TEMPO TSRA MENTION. AS FNT STALLS OUT ACRS CNTL INDIANA THU...CHANCES FOR CONVECTION RMN RELATIVELY HIGH WITH PSBL MULTIPLE TSRA EVENTS AT KFWA. DEPTH OF COOLER POST-FNTL AIRMASS WITH EXTREME STABILITY PROVIDED BY MARINE LYR PRECLUDES ANYTHING MORE THAN VCSH MENTION THU AT KSBN. SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT. VERY WARM AFTERNOON AS EXPECTED WITH ENTIRE AREA IN LOW TO MID 90S. DEWPOINTS HAVE ONCE AGAIN MIXED WITH DRIER AIR ALOFT AND DROPPED INTO MID 60S. THIS HAS HELPED KEEP HEAT INDICES IN MID TO UPPER 90S. WILL CONTINUE HEAT ADVISORY INTO THIS EVENING SIMPLY DUE TO TEMPERATURES WELL INTO 90S AT THIS POINT AND NO REASON TO CANCEL WITH HEAT EXHAUSTION STILL A POSSIBILITY. CU FIELD HAS ALSO INCREASED THIS AFTERNOON WITH INCREASING MOISTURE ALOFT. ATMOSPHERE INCREASINGLY UNSTABLE THIS AFTERNOON WITH MUCAPES AROUND 3000 J/KG. COLD FRONT AND PRE-FRONTAL TROUGH STILL WELL WEST OF THE AREA SO FORCING FOR LATE AFTERNOON CONVECTION IS LACKING. NAM12 SOUNDINGS INDICATE WARM 10C AT 700MB THIS AFTERNOON BUT SOME COOLING AHEAD OF APPROACHING TROUGH BY 00Z. THIS MAY BE ENOUGH WITH HEATING TO FORCE A FEW ISOLATED THUNDERSTORMS BUT APPEARS THIS WOULD BE A SLIM POSSIBILITY WITH LITTLE SUPPORT OF ANY GUIDANCE SO WILL KEEP POPS OUT OF REMAINDER OF AFTERNOON. COLD FRONT APPROACHES THIS EVENING. TSRA HAVE BEEN TRYING TO DEVELOP THIS AFTERNOON ALONG THETA E RIDGE AND TROUGH FROM UPPER MICHIGAN THROUGH WISCONSIN AND IOWA. EXPECT THIS AREA TO FILL IN LATER THIS EVENING WITH ADDITIONAL COOLING ALOFT AND LOW LEVEL CONVERGENCE. 00Z SPC WRF RUN SHOWED THIS WELL AND BRINGS CONVECTION INTO NORTHWEST AREAS BETWEEN 01 AND 04Z AND ACROSS NORTHERN HALF OF AREA THROUGH THE NIGHT. GFS SEEMS TO BE INDICATING THIS SCENARIO AS WELL BUT NAM12 SHOWING LITTLE IF ANY CONVECTION INTO OUR AREA...LIKELY DUE TO CONVECTIVE FEEDBACK...SPLITTING FLOW AND OUTFLOW DOMINATED SOLUTION. HAVE OPTED TO DO WITH SPC WRF RUN BLENDED WITH GFS. NOT CONFIDENT IN DEGREE OF AREAL COVERAGE TO WARRANT LIKELY OR HIGHER POPS BUT DO FEEL SOME CONVECTION WILL MOVE THROUGH SO CURRENT SCATTERED WORDING WITH 40 TO 50 PERCENT LOOKS REASONABLE. ISOLATED SEVERE IS POSSIBLE WITH DEGREE OF INSTABILITY. FRONT SAGS SOUTH ON THURSDAY WITH COOLER TEMPERATURES...ESPECIALLY NORTH. LOCATION OF BOUNDARY IN AFTERNOON ACROSS SOUTH WARRANTS HIGHER POPS THERE AND TEMPERATURES STILL IN THE 80S. ANOTHER WAVE LOOKS TO DEVELOP ALONG BOUNDARY THURSDAY NIGHT AND MOVE TOWARDS US. KEPT POPS IN BUT TRIED NOT TO ADD TOO MUCH DETAIL AT THIS TIME WITH CONVECTIVE ELEMENTS AND BOUNDARIES BEFORE THEN LIKELY LEADING TO FURTHER CHANGES IN MODEL SOLUTIONS. LONG TERM... FRIDAY THROUGH WEDNESDAY...THE FLOW OVER THE AREA WILL HAVE BECOME MORE HIGH ZONAL AS ENERGY IN THE FORM OF SHORT WAVES MOVES OVER THE FLATTENED UPPER RIDGE. FOR THIS PACKAGE...FAVOR A BLEND OF THE GFS AND ECMWF OPERATIONAL RUNS. THIS BLEND KEEPS A HIGH ZONAL FLOW WITH A GOOD CHANCE FOR SHORT WAVES TO MOVE ACROSS THE AREA AND HAS GOOD SUPPORT FROM THE CANADIAN AND GFS ENSEMBLE MEMBERS. THE CHALLENGES WITH THIS PATTERN INCLUDE THE TIMING OF INDIVIDUAL SHORT WAVES AND ACCOMPANYING TIMING OF SHOWER AND THUNDERSTORM ACTIVITY. FOR FRIDAY...KEPT A CHANCE FOR SHOWERS AND STORMS AS ANOTHER IN A SERIES OF SHORTWAVES MOVES ACROSS THE AREA. CURRENT THINKING IS THAT AN ISOLATED STORM MAY BECOME SEVERE AS AFTERNOON CAPES RISE TO BETWEEN 1500 AND 2000 J/KG. LACK OF FAVORABLE BULK SHEAR VALUES FOR SEVERE STORMS SHOULD LIMIT SEVERE POTENTIAL. A COLD FRONT SHOULD MOVE ACROSS THE AREA SATURDAY. HAVE REDUCED CHANCES FOR STORMS OVER WESTERN AREAS DURING THE AFTERNOON AS COOLER AND DRIER AIR SPREADS INTO THE AREA. RELATIVELY COOL AND DRY CONDITIONS SHOULD PERSIST THROUGH TUESDAY. FAVORED THE GFS MEX MEAN ENSEMBLE FOR FORECAST HIGHS AND LOWS. THE ECMWF AND GFS HAVE TRENDED A LITTLE STRONGER WITH THE SHORT WAVE THAT SHOULD ARRIVE DURING THE MIDDLE OF NEXT WEEK BRINGING A CHANCE FOR STORMS TUESDAY NIGHT INTO WEDNESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...SKIPPER AVIATION...MURPHY NEAR TERM...FISHER
Hazardous weather outlook, Jun 8, 7:14 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 714 PM EDT WED JUN 8 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-092315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 714 PM EDT WED JUN 8 2011 /614 PM CDT WED JUN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST LATER TONIGHT...ESPECIALLY ALONG AND NORTH OF A KNOX INDIANA TO DEFIANCE OHIO LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS WELL AS THURSDAY AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-092315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 714 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT WINDS GUSTS APPROACHING 25 KNOTS WILL POSE A THREAT TO SMALL CRAFT INTO THIS EVENING. THUNDERSTORMS ARE POSSIBLE TONIGHT WITH LOCALLY HIGH WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE THURSDAY...AND A MODERATE RISK THROUGH THURSDAY NIGHT. DANGEROUS SURF WITH LIFE-THREATENING RIP CURRENTS ARE EXPECTED. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL RETURN THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE AT TIMES...AND LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-092315- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 714 PM EDT WED JUN 8 2011 /614 PM CDT WED JUN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST LATER TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE THURSDAY...AND A MODERATE RISK THROUGH THURSDAY NIGHT. DANGEROUS SURF WITH LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS WELL AS THURSDAY AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 8, 11:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST 2 WNW BENTON HEIGHTS 42.14N 86.44W
06/08/2011 M40 MPH BERRIEN MI ASOS
BENTON HARBOR ASOS RECORDED A 35 KNOT WIND GUST AS
OUTFLOW CAME ONSHORE.
&&
EVENT NUMBER IWX1101023
FISHERSpecial weather statement, Jun 9, 12:07 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 AM EDT THU JUN 9 2011
INZ003>005-012-014-MIZ077>079-090445-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH
MI-ST. JOSEPH IN-STARKE IN-
1207 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORM OUTFLOW MOVING TOWARD NORTHWESTERN
MARSHALL...ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES IN NORTH
CENTRAL INDIANA...AND LA PORTE AND STARKE COUNTIES IN NORTHWEST
INDIANA...AND CASS...WESTERN ST. JOSEPH AND BERRIEN COUNTIES IN
SOUTHWEST MICHIGAN...
AT 1205 AM EDT/1105 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THE LEADING EDGE OF STRONG THUNDERSTORM OUTFLOW WINDS
ALONG A LINE EXTENDING FROM 38 MILES NORTH OF MARCELLUS TO BERRIEN
SPRINGS TO 13 MILES WEST OF WESTVILLE...MOVING SOUTHEAST AT 45 MPH.
THIS THUNDERSTORM OUTFLOW IS CAPABLE OF PRODUCING WIND GUSTS TO 40
TO 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DOWAGIAC...NILES AND WESTVILLE...
GEORGETOWN...
SOUTH BEND AND GRANGER...
MISHAWAKA...GULIVOIRE PARK AND SIMONTON LAKE...
THREE RIVERS AND ELKHART...
DUNLAP...
LAT...LON 4207 8622 4207 8538 4164 8585 4120 8679
4130 8694 4171 8694 4185 8669 4198 8657
4203 8646 4225 8623
TIME...MOT...LOC 0406Z 312DEG 39KT 4256 8563 4193 8631
4153 8715The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:12 PM EDT | Special Marine Warning | IWX | 78 min | |
| Jun 9, 12:07 AM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph, Starke | 38 min |
| Jun 9, 12:36 AM EDT | Special Marine Warning | IWX | 84 min | |
| Jun 9, 1:00 AM EDT | Special Weather Statement | IWX | Elkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 3 more | 30 min |
| Jun 9, 2:03 AM EDT | Special Weather Statement | IWX | Cass, Huntington, Miami, Wabash, White, Whitley | 27 min |
| Jun 9, 4:17 AM EDT | Special Marine Warning | IWX | 88 min | |
| Jun 9, 4:32 AM EDT | Small Craft Advisory | IWX | 18 hr | |
| Jun 9, 10:47 AM EDT | Special Weather Statement | IWX | Cass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more | 43 min |
| Jun 9, 10:49 AM EDT | Special Weather Statement | IWX | Cass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more | 41 min |
| Jun 9, 11:49 AM EDT | Special Weather Statement | IWX | Cass, Miami, Wabash, White | 56 min |
| Jun 9, 4:40 AM EDT | Special Weather Statement | IWX | Berrien | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.